Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Kristina-

    depression often comes along with the GD, many of us here are on antidepressants. Seems to really be working for me.

    Others may want to add to this, but the main thing is that it is more important than ever to keep on a healthy diet so your body is at its best to handle all of this.

    If your doc isn’t concerned about your depression, get a new doctor!! It can be affecting you even more than you think. I thought that was just the way I was supposed to be until it was pointed out to me.

    Bruce

    Anonymous
    Post count: 93172

    I HAS HAD GD FOR THREE YEARS. I STOPPED TAKING PTU ABOUT A YEAR AGO WHEN

    Anonymous
    Post count: 93172

    I am a college student who was just diagnosed with GD.
    I am still getting use to all of the lingo. My life has already greatly
    changed. I am on medication (Tapazole) and it is okay so far. I had previously
    been on Propylthiouricil. It was horrible!! It made me greatly sick. But
    this is better. I am considering RAI, is this the best option? I have
    alot of questions about hhow my life needs to change. But I don’t know
    where to start. Other then the medication, is there a specific diet I should
    be on? My biggest problem has been the depression. Although I don’t think
    my endocrinologist accepts that the drug can cause depression. I was really
    bad on PTL, and he acted like that wasn’t the cause. Is depression a
    prominent problem in GD or am I alone? I’d appreciate any response from
    a more experienced GDer. Thanks

    Anonymous
    Post count: 93172

    Hi Kristina,
    The depression is the worst part for me too. What makes it even worse is when the endo tells you the two are noe related. Please listen to your own symptoms and know the depression IS part of the disease. I have read that some doctors will even prescribe an antidepressant to keep it from becoming a very large problem. Take care and God bless.
    Debbie

    Anonymous
    Post count: 93172

    I have had experience with drugs causing depression, with my doctors trying to tell me it isn’t the drug at all, and trying to push an antidepressant. This issue is a tough one to resolve. But, in my case, when I had a “frozen shoulder” a few months ago (and I’ve just been diagnosed with Graves — it’s been a WONDERFUL year) and was given some powerful non-steroidal anti-inflammatories, I tried to tell my internist that the drugs were making me depressed. It was like taking a massive dose of PMS! I was told they’d never heard of the response. So I consulted with a psychiatrist. HIS response was “Of course they can cause depression.” And he went to one of his basic texts, searched a bit and came up with a list of drugs that can cause depression. The anti-inflammatories figured prominantly in this list. He said it has nothing to do with whether or not a person is “depressive” — it is just the drugs. Vis-a-vis PTU and their ilk, I had a great problem during the month I was on it, being totally unable to concentrate. I began to empathize greatly with hyperactive children in school, because I couldn’t hold a thought in my head for longer than about thirty seconds without my brain moving off to other thoughts, losing track. I had to stop the PTU last week when a rash developed, and all of a sudden, my thought processes cleared up. My endo can tell me it’s the Graves that causes the concentration problems, but since I still have Graves, I have to tell you it looks to me like the PTU was the cause of that particular problem.

    Anonymous
    Post count: 93172

    Bobbi,when I was first diagnosed I tried PTU and Tapazole also. No luck,Iwas itching like crazy. The DR. said that I was allergic
    but the itching continued after the radioactive cocktail: it was the Graves! G D can affect you vis-a-vis depression.
    I take antidepressants too. Also if your taking Inderal watch out! it can cause or aggravate depression too. One of my doctors says they see sometimes a correlation between depression and autoimmune disorders( GD). Write me back and I’ll keep giving you support!!!

Viewing 6 posts - 1 through 6 (of 6 total)
  • You must be logged in to reply to this topic.